Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 16, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 31, 2015, 3:11 PM MDT for 12 counties in Wyoming. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2015, 3:11 PM MDT (21:11 UTC)
- Expired
- Sep 2, 2015, 9:19 PM MDT
- In force
- 54 hr
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY, Uinta County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 35 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3327 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
386 WWUS85 KRIW 312111 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 311 PM MDT MON AUG 31 2015 ...ELEVATED TO EXTREME FIRE DANGER POSSIBLE FOR THE NEXT SEVERAL DAYS... .HOT DRY AND WINDY FOR THE REST OF THE AFTERNOON WITH WESTERLY WINDS PICKING UP AGAIN TOMORROW. WINDS WILL BE LOCALLY ENHANCED BY THE STORMS ACROSS SOUTHERN WYOMING...WHICH ARE SENDING STRONG OUTFLOW WINDS FAR FROM THE PARENT STORMS. STRONG SOUTHWEST FLOW WILL INCREASE ACROSS THE STATE ON WEDNESDAY AND THURSDAY AS A TROUGH APPROACHES FROM THE WEST. WYZ276-280>283-285-287-289-300-416-010515- /O.NEW.KRIW.FW.W.0016.150831T2111Z-150903T0300Z/ CODY FOOTHILLS-NATRONA COUNTY/CASPER BLM- JOHNSON COUNTY/CASPER BLM-SOUTH BIG HORN BASIN/WORLAND BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- CASPER MOUNTAIN- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 311 PM MDT MON AUG 31 2015 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR STRONG WIND AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 276. FIRE WEATHER ZONE 280. FIRE WEATHER ZONE 281. FIRE WEATHER ZONE 282. FIRE WEATHER ZONE 283. FIRE WEATHER ZONE 285. FIRE WEATHER ZONE 287. FIRE WEATHER ZONE 289. FIRE WEATHER ZONE 300. FIRE WEATHER ZONE 416. * WIND...SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 40 MPH... STRONGER GUSTS POSSIBLE LATE THIS AFTERNOON...ESPECIALLY IN FREMONT AND NATRONA COUNTIES WHERE NEARBY THUNDERSTORMS COULD SEND OUT STRONG OUTFLOW WINDS. * HUMIDITY...6 TO 15 PERCENT...INCREASING ABOVE 30 PERCENT AROUND SUNRISE WITH POOR RECOVERY AT MID SLOPE. RELATIVE HUMIDITY WILL FALL BACK BELOW 15 PERCENT ON TUESDAY LATE MORNING...BOTTOMING OUT AGAIN AT AROUND 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$ WYZ275-277-279-414-415-010515- /O.NEW.KRIW.FW.A.0007.150902T1700Z-150904T0300Z/ NORTH BIG HORN BASIN/WORLAND BLM- LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- 311 PM MDT MON AUG 31 2015 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WIND AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 275. FIRE WEATHER ZONE 277. FIRE WEATHER ZONE 279. FIRE WEATHER ZONE 414. FIRE WEATHER ZONE 415. * WIND...BECOMING SOUTHWEST AT 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH POSSIBLE ON WEDNESDAY. SLIGHTLY LESS WIND EXPECTED ON THURSDAY...HOWEVER...GUSTS OF 25 TO 30 MPH OR HIGHER ARE POSSIBLE. * HUMIDITY...10 TO 15 PERCENT EAST OF THE DIVIDE...WITH AROUND 15 PERCENT EXPECTED ACROSS THE WEST AND SOUTH * THUNDERSTORMS...VERY DRY CONDITIONS EXPECTED WEDNESDAY...WITH LITTLE TO NO THUNDERSTORM THREAT. MAINLY DRY CONDITIONS EXPECTED AGAIN THURSDAY...WITH ONLY A VERY ISOLATED THUNDERSTORM POSSIBLE ACROSS NORTHWESTERN WYOMING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
6 follow-up statements
922 WWUS85 KRIW 010913 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 313 AM MDT TUE SEP 1 2015 ...ELEVATED TO EXTREME FIRE DANGER PROBABLE FOR THE NEXT SEVERAL DAYS... .HOT DRY AND WINDY AGAIN TODAY. WINDS WILL BE LOCALLY ENHANCED BY THE STORMS ACROSS THE AREA TODAY...ESPECIALLY IN THE WESTERN MOUNTAINS WHERE THE STORMS WILL BE THE MOST NUMEROUS. STRONG SOUTHWEST FLOW WILL INCREASE ACROSS THE STATE ON WEDNESDAY AND THURSDAY AS A TROUGH APPROACHES FROM THE WEST. WYZ276-280>283-285-287-289-300-416-012200- /O.CON.KRIW.FW.W.0016.000000T0000Z-150903T0300Z/ CODY FOOTHILLS-NATRONA COUNTY/CASPER BLM- JOHNSON COUNTY/CASPER BLM-SOUTH BIG HORN BASIN/WORLAND BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- CASPER MOUNTAIN- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 313 AM MDT TUE SEP 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR STRONG WIND AND LOW HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONE 276. FIRE WEATHER ZONE 280. FIRE WEATHER ZONE 281. FIRE WEATHER ZONE 282. FIRE WEATHER ZONE 283. FIRE WEATHER ZONE 285. FIRE WEATHER ZONE 287. FIRE WEATHER ZONE 289. FIRE WEATHER ZONE 300. FIRE WEATHER ZONE 416. * WIND...SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON AND 40 MPH WEDNESDAY AFTERNOON. STRONGER GUSTS POSSIBLE IN THUNDERSTORMS COULD SEND OUT STRONG OUTFLOW WINDS. * HUMIDITY...LOW TO MID TEENS DURING THE AFTERNOONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$ WYZ275-277-279-414-415-012200- /O.CON.KRIW.FW.A.0007.150902T1700Z-150904T0300Z/ NORTH BIG HORN BASIN/WORLAND BLM- LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- 313 AM MDT TUE SEP 1 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WIND AND LOW HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONE 275. FIRE WEATHER ZONE 277. FIRE WEATHER ZONE 279. FIRE WEATHER ZONE 414. FIRE WEATHER ZONE 415. * WIND...BECOMING SOUTHWEST AT 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH POSSIBLE ON WEDNESDAY. SLIGHTLY LESS WIND EXPECTED ON THURSDAY...HOWEVER...GUSTS OF 25 TO 30 MPH OR HIGHER ARE POSSIBLE. * HUMIDITY...10 TO 15 PERCENT EAST OF THE DIVIDE...WITH AROUND 15 PERCENT EXPECTED ACROSS THE WEST AND SOUTH * THUNDERSTORMS...VERY DRY CONDITIONS EXPECTED WEDNESDAY...WITH LITTLE TO NO THUNDERSTORM THREAT. MAINLY DRY CONDITIONS EXPECTED AGAIN THURSDAY...WITH ONLY A VERY ISOLATED THUNDERSTORM POSSIBLE ACROSS NORTHWESTERN WYOMING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
455 WWUS85 KRIW 011642 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1042 AM MDT TUE SEP 1 2015 ...ELEVATED TO EXTREME FIRE DANGER PROBABLE FOR THE NEXT SEVERAL DAYS... .HOT DRY AND WINDY AGAIN TODAY. WINDS WILL BE LOCALLY ENHANCED BY THE STORMS ACROSS THE AREA TODAY...ESPECIALLY IN THE WESTERN MOUNTAINS WHERE THE STORMS WILL BE THE MOST NUMEROUS. STORMS WILL BE MIXED WET AND DRY WITH SOME LAL OF 6 POSSIBLE...ESPECIALLY IN THE DRIER FOOTHILLS AND IF ANY STORMS GET INTO THE BASINS EAST OF THE DIVIDE. IN ADDITION...THERE WILL BE A HAINES INDEX OF 5 OR 6 ACROSS THE AREA FOR THE NEXT FEW DAYS. STRONG SOUTHWEST FLOW WILL INCREASE ACROSS THE STATE ON WEDNESDAY AND THURSDAY AS A TROUGH APPROACHES FROM THE WEST WITH WIDESPREAD LOW HUMIDITY AND STRONG WIND. WYZ275-277-279-414-415-020045- /O.UPG.KRIW.FW.A.0007.150902T1700Z-150904T0300Z/ /O.EXB.KRIW.FW.W.0016.000000T0000Z-150904T0300Z/ NORTH BIG HORN BASIN/WORLAND BLM- LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- 1042 AM MDT TUE SEP 1 2015 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THURSDAY FOR STRONG WIND AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...BECOMING SOUTHWEST AT 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH POSSIBLE FROM THUNDERSTORM OUTFLOW WINDS...GUSTS OF THIS MAGNITUDE WILL BE MORE COMMON ON WEDNESDAY. SLIGHTLY LESS WIND EXPECTED ON THURSDAY...HOWEVER...GUSTS OF 25 TO 30 MPH OR HIGHER ARE POSSIBLE. * HUMIDITY...AROUND 15 PERCENT IN ZONES 414 AND 415 AND ACROSS THE SOUTH BEFORE THUNDERSTORMS DEVELOP...10 TO 15 PERCENT IN ZONE 416. MINIMUM RELATIVE HUMIDITIES WILL BOTTOM OUT BELOW 10 PERCENT IN ZONE 275. RELATIVE HUMIDITIES WILL RECOVER ABOVE 30 PERCENT IN MOST AREAS A LITTLE BEFORE MIDNIGHT WITH POOR RH RECOVERY AT MID SLOPE...ESPECIALLY EAST OF THE DIVIDE. RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT AROUND NOON ON WEDNESDAY AND THURSDAY. * THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH A BETTER CHANCE OF A WET THUNDERSTORM ABOVE 8000 FT. LAL OF 6 POSSIBLE IN THE FOOTHILLS. STORMS WILL BE MORE ISOLATED IN THE BASINS. VERY DRY CONDITIONS EXPECTED WEDNESDAY...WITH LITTLE TO NO THUNDERSTORM THREAT. MAINLY DRY CONDITIONS EXPECTED AGAIN THURSDAY...WITH ONLY A VERY ISOLATED THUNDERSTORM POSSIBLE ACROSS NORTHWESTERN WYOMING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$ WYZ276-280>283-285-287-289-300-416-020045- /O.EXT.KRIW.FW.W.0016.000000T0000Z-150904T0300Z/ CODY FOOTHILLS-NATRONA COUNTY/CASPER BLM- JOHNSON COUNTY/CASPER BLM-SOUTH BIG HORN BASIN/WORLAND BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- CASPER MOUNTAIN- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 1042 AM MDT TUE SEP 1 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THURSDAY FOR STRONG WIND AND LOW HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONE 276. FIRE WEATHER ZONE 280. FIRE WEATHER ZONE 281. FIRE WEATHER ZONE 282. FIRE WEATHER ZONE 283. FIRE WEATHER ZONE 285. FIRE WEATHER ZONE 287. FIRE WEATHER ZONE 289. FIRE WEATHER ZONE 300. FIRE WEATHER ZONE 416. * WIND...SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON AND 40 MPH WEDNESDAY AFTERNOON. STRONGER GUSTS POSSIBLE IN THUNDERSTORMS COULD SEND OUT STRONG OUTFLOW WINDS. * HUMIDITY...LOW TO MID TEENS DURING THE AFTERNOONS. SOME OF THE LOWER BASINS EAST OF THE DIVIDE COULD SEE MINIMUM RELATIVE HUMIDITIES IN THE SINGLE DIGITS TODAY. POOR RELATIVE HUMIDITY RECOVERY AT MID SLOPE OVERNIGHT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$
083 WWUS85 KRIW 012132 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 332 PM MDT TUE SEP 1 2015 ...ELEVATED TO EXTREME FIRE DANGER PROBABLE FOR THE NEXT SEVERAL DAYS... .HOT DRY AND WINDY AGAIN TODAY. WINDS WILL BE LOCALLY ENHANCED BY THE STORMS ACROSS THE AREA...ESPECIALLY ACROSS THE STOUTH AND IN THE WESTERN MOUNTAINS WHERE THE STORMS WILL BE THE MOST NUMEROUS. STORMS WILL BE MIXED WET AND DRY WITH SOME LAL OF 6 POSSIBLE...ESPECIALLY IN THE DRIER FOOTHILLS AND IF ANY STORMS GET INTO THE BASINS EAST OF THE DIVIDE. IN ADDITION...THERE WILL BE A HAINES INDEX OF 5 OR 6 ACROSS THE AREA FOR THE NEXT FEW DAYS. STRONG SOUTHWEST FLOW WILL INCREASE ACROSS THE STATE ON WEDNESDAY AND THURSDAY AS A TROUGH APPROACHES FROM THE WEST WITH WIDESPREAD LOW HUMIDITY AND STRONG WIND. WYZ275>277-279>283-285-287-289-300-414>416-020930- /O.CON.KRIW.FW.W.0016.000000T0000Z-150904T0300Z/ NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS- LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- SOUTH BIG HORN BASIN/WORLAND BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- CASPER MOUNTAIN- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 332 PM MDT TUE SEP 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES...HIGH HAINES INDEX AND CRITICAL LIGHTNING... * AFFECTED AREA...FIRE WEATHER ZONE 276. FIRE WEATHER ZONE 280. FIRE WEATHER ZONE 281. FIRE WEATHER ZONE 282. FIRE WEATHER ZONE 283. FIRE WEATHER ZONE 285. FIRE WEATHER ZONE 287. FIRE WEATHER ZONE 289. FIRE WEATHER ZONE 300. FIRE WEATHER ZONE 416. * WIND...SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON AND 40 MPH WEDNESDAY AFTERNOON. STRONGER GUSTS POSSIBLE IN THUNDERSTORMS COULD SEND OUT STRONG OUTFLOW WINDS. * HUMIDITY...LOW TO MID TEENS DURING THE AFTERNOONS. SOME OF THE LOWER BASINS EAST OF THE DIVIDE COULD SEE MINIMUM RELATIVE HUMIDITIES IN THE SINGLE DIGITS THIS EVENING. POOR RELATIVE HUMIDITY RECOVERY AT MID SLOPE OVERNIGHT. * LIGHTNING...ISOLATED TO WIDELY SCATTERED MIXED WET AND DRY THUNDERSTORMS POSSIBLE THIS AFTERNOON SOUTH AND WEST. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$
084 WWUS85 KRIW 020858 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 258 AM MDT WED SEP 2 2015 ...ELEVATED TO EXTREME FIRE DANGER PROBABLE FOR THE NEXT COUPLE DAYS... .HOT DRY AND WINDY AGAIN TODAY. STRONG SOUTHWEST FLOW WILL INCREASE ACROSS THE STATE TODAY AS A TROUGH APPROACHES FROM THE WEST WITH WIDESPREAD LOW HUMIDITY AND STRONG WIND. A FEW SHOWERS MAY BE PRESENT OVER THE WESTERN MOUNTAINS TONIGHT. THIS MAY ENHANCE WIND OVER THE WESTERN VALLEYS. THURSDAY WILL SEE CONTINUED HOT...DRY AND WINDY CONDITIONS AHEAD OF THE APPROACHING WAVE OF LOW PRESSURE...WITH A RETURN OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. WYZ275>277-279>283-285-287-289-300-414>416-022300- /O.CON.KRIW.FW.W.0016.000000T0000Z-150904T0300Z/ NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS- LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- SOUTH BIG HORN BASIN/WORLAND BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- CASPER MOUNTAIN- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 258 AM MDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR STRONG WIND...LOW HUMIDITY...HOT TEMPERATURES...HIGH HAINES INDEX AND CRITICAL LIGHTNING... * AFFECTED AREA...FIRE WEATHER ZONE 275. FIRE WEATHER ZONE 276. FIRE WEATHER ZONE 277. FIRE WEATHER ZONE 279. FIRE WEATHER ZONE 280. FIRE WEATHER ZONE 281. FIRE WEATHER ZONE 282. FIRE WEATHER ZONE 283. FIRE WEATHER ZONE 285. FIRE WEATHER ZONE 287. FIRE WEATHER ZONE 289. FIRE WEATHER ZONE 300. FIRE WEATHER ZONE 414. FIRE WEATHER ZONE 415. FIRE WEATHER ZONE 416. * WIND...SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 35 MPH TODAY AND THURSDAY. STRONGER GUSTS POSSIBLE IN THUNDERSTORMS COULD SEND OUT STRONG OUTFLOW WINDS ON THURSDAY. * HUMIDITY...LOW TO MID TEENS DURING THE AFTERNOONS. SOME OF THE LOWER BASINS EAST OF THE DIVIDE COULD SEE MINIMUM RELATIVE HUMIDITIES IN THE SINGLE DIGITS. POOR RELATIVE HUMIDITY RECOVERY AT MID SLOPE OVERNIGHT. * LIGHTNING...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS POSSIBLE THURSDAY AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$
692 WWUS85 KRIW 022038 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 238 PM MDT WED SEP 2 2015 ...ELEVATED TO EXTREME FIRE DANGER CONTINUE THROUGH THURSDAY... .HOT DRY AND WINDY AGAIN TODAY. STRONG UPPER LEVEL SOUTHWEST FLOW WILL CONTINUE ACROSS THE STATE TODAY AS A TROUGH APPROACHES FROM THE WEST...RESULTING IN WIDESPREAD LOW HUMIDITY AND RELATIVELY STRONG WIND. A FEW SHOWERS MAY BE PRESENT OVER THE WESTERN MOUNTAINS LATER TONIGHT INTO THURSDAY MORNING. THURSDAY WILL SEE CONTINUED HOT...DRY AND WINDY CONDITIONS ESPECIALLY ACROSS THE CENTRAL BASINS...WITH A RETURN OF WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS SOUTH...ISOLATED NORTH. FIRE DANGER WILL DECREASE FROM SOUTH TO NORTH BEGINNING LATER THURSDAY AFTERNOON. WYZ275>277-279>283-285-287-289-300-414>416-031000- /O.CON.KRIW.FW.W.0016.000000T0000Z-150904T0300Z/ NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS- LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- SOUTH BIG HORN BASIN/WORLAND BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- CASPER MOUNTAIN- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 238 PM MDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...HOT TEMPERATURES...AND HIGH HAINES INDEX... * AFFECTED AREA...FIRE WEATHER ZONE 275. FIRE WEATHER ZONE 276. FIRE WEATHER ZONE 277. FIRE WEATHER ZONE 279. FIRE WEATHER ZONE 280. FIRE WEATHER ZONE 281. FIRE WEATHER ZONE 282. FIRE WEATHER ZONE 283. FIRE WEATHER ZONE 285. FIRE WEATHER ZONE 287. FIRE WEATHER ZONE 289. FIRE WEATHER ZONE 300. FIRE WEATHER ZONE 414. FIRE WEATHER ZONE 415. FIRE WEATHER ZONE 416. * WIND...SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 35 MPH TODAY AND THURSDAY. STRONGER GUSTS POSSIBLE IN THUNDERSTORMS COULD SEND OUT STRONG OUTFLOW WINDS ON THURSDAY. * HUMIDITY...LOW TO MID TEENS DURING THE AFTERNOONS. SOME OF THE LOWER BASINS EAST OF THE DIVIDE COULD SEE MINIMUM RELATIVE HUMIDITIES IN THE SINGLE DIGITS. POOR RELATIVE HUMIDITY RECOVERY AT MID SLOPE OVERNIGHT. * LIGHTNING...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS POSSIBLE THURSDAY AFTERNOON AND EVENING...MAINLY EAST OF AN EVANSTON TO KAYCEE LINE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$
503 WWUS85 KRIW 030319 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 919 PM MDT WED SEP 2 2015 WYZ275>277-279>283-285-287-289-300-414>416-030430- /O.CAN.KRIW.FW.W.0016.000000T0000Z-150904T0300Z/ NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS- LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- SOUTH BIG HORN BASIN/WORLAND BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- CASPER MOUNTAIN- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 919 PM MDT WED SEP 2 2015 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING. AN UPPER LEVEL DISTURBANCE LIFTING NORTH OUT OF THE EASTERN GREAT BASIN WILL BRING INCREASING CLOUD COVER AND MOISTURE ON THURSDAY...RESULTING IN RELATIVE HUMIDITY REMAINING ABOVE CRITICAL THRESHOLDS ACROSS MOST AREAS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 31, 12:30 PM MDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 31, 12:30 PM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1230 PM MDT MON AUG 31 2015 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT THE THUNDERSTORMS THAT OCCURRED EARLIER THIS EVENING WERE FAST MOVING WITH HEAVY RAINFALL BUT WITH A SHORT RESIDENCE TIME AND FREQUENT LIGHTNING ALONG WITH UP TO 40 MPH WIND GUSTS. THE FROPA AND HAS OCCURRED AND THE SHOWERS HAVE EXITED OFF TO THE EAST AND DISSIPATED. CONFLUENT FLOW HAS TAKEN OVER. TODAY SOME INSTABILITY WILL LINGER IN THE FAR SOUTH AND UP INTO SOUTHWEST NATRONA COUNTY WHERE ISOLATED T STORMS ARE EXPECTED WITH SOME CONVECTION STREAMING OFF THE UINTAS INTO SOUTHERN SWEETWATER COUNTY. ON TUESDAY EXPECT ISOLD T STORMS ONLY IN THE NW MTNS WHEN CAPES INCREASE SLIGHTLY BUT ARE NOT EXPECTED TO MOVE OFF THE MTNS. WEDNESDAY WILL FEATURE INCREASE SOUTHWEST WINDS AS A CLOSED LOW MOVES INLAND INTO BC AND THE ASCT TROUGH MAKES LANDFALL ONTO THE PAC NW COAST THUS INCREASING OUR SOUTHWEST GRADIENT. TEMPS WILL BE SLIGHTLY COOLER TODAY AND THEN BEGIN A WARMING TREND TUESDAY WITH WEDNESDAY BEING THE WARMEST DAY OF THE PERIOD. .LONG TERM...THURSDAY THROUGH MONDAY MAJOR MEDIUM RANGE DIFFERENCES TONIGHT AS TO THE EVOLUTION OF OUR LATE WEEK TROUGH. THE MODELS DO AGREE THAT THERE WILL BE A COLD TROUGH OVER THE PACNW/NRN ROCKIES TO START THE PERIOD BUT HOW THIS TROUGH TRANSLATES EWD WITH TIME IS WHERE THEY DEPART SIGNIFICANTLY. THE GFS IS THE FASTEST TO MOVE THIS TROUGH OUT OF THE WAY BY SATURDAY NIGHT WHILE THE ECMWF/GEM DON'T SWING THE TROUGH THROUGH UNTIL MONDAY MORNING. THE FIRST SHORTWAVE THAT GETS KICKED OUT BY THE DEVELOPING COLD TROUGH SHOULD LIFT NE ACROSS THE NRN ROCKIES THURSDAY INTO THURSDAY NIGHT LEADING TO THE FRONT SAGGING SWD INTO OUR NRN ZONES BEHIND THIS WAVE. THE GFS THEN KEEPS THIS FRONT IN THE FAR NORTH PRETTY MUCH THROUGH THE PERIOD WITH SHARPLY COOLER TEMPS BEHIND IT. THE ECMWF WASHES IT OUT EXCEPT MAYBE NEAR THE NRN BORDER AS IT DEVELOPS AN INTENSE UPPER LOW OVER IDAHO ON SATURDAY THAT LIFTS ACROSS THE PARK SATURDAY NIGHT WITH -4C AIR AT H7. LEANING TOWARDS A STRONGER...SLOWER TROUGH...MAYBE NOT ECMWF STRONG...BUT MORE TOWARDS THAT TIMING. WILL HAVE TO LOOK AT THIS AGAIN TONIGHT AND HIT THE POPS MUCH HARDER IF THESE TRENDS CONTINUE AND THE MODELS COME INTO BETTER AGREEMENT. POTENTIAL FOR A COLD LABOR DAY WEEKEND WITH COLD RAIN AND MOUNTAIN SNOW IS STILL QUITE POSSIBLE IN THE NORTHWEST PART OF WYOMING INCLUDING YELLOWSTONE NATIONAL PARK. OTHERWISE...STILL WARM AND BREEZY TO WINDY AHEAD OF THE FRONT THURSDAY AND IN THE SOUTH THROUGH AT LEAST FRIDAY BEFORE COOLER TO COLDER AIR FILTERS IN. THE WEST AND NORTH WILL SEE THE LONGEST PERIOD OF COOLER WEATHER AND POTENTIALLY DOWNRIGHT COLD IN YNP OVER THE WEEKEND. && .AVIATION.../18Z ISSUANCE/ ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON VCNTY OF A KRKS-KCPR LINE. SURFACE HIGH PRESSURE WILL KEEP NORTHERN WYOMING UNDER PREVAILING SKC-FEW FL150-200 CONDITIONS AND S-SE WINDS AROUND 10KTS. THUNDERSTORM ACTIVITY WILL MOSTLY END ACROSS THE SOUTH BY 3Z TUESDAY. && .FIRE WEATHER... IT WILL BE DRY TODAY BEHIND THIS MORNINGS COOL FRONT BUT A BIT COOLER. THERE WILL BE SOME 20 MPH BREEZES IN THE AFTERNOON BUT RED FLAG CONDITIONS ARE NOT EXPECTED. FOR THE REST OF THE WEEK THE MINIMUM RELATIVE HUMIDITY WILL BE MAINLY IN THE TEENS AT THE LOWER ELEVATIONS EAST OF THE DIVIDE AND 20S WEST. SOUTHWEST WINDS WILL INCREASE WEDNESDAY OUT AHEAD OF THE NEXT DEVELOPING PACIFIC TROUGH. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...ALLEN FIRE WEATHER...LIPSON
Hazardous weather outlook, Aug 31, 3:27 AM MDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 327 AM MDT MON AUG 31 2015 WYZ001>020-022>030-011200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 327 AM MDT MON AUG 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WY...CENTRAL WYOMING...NORTH CENTRAL WYOMING...NORTHWEST WYOMING...SOUTH CENTRAL WYOMING AND WEST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS SOUTH OF A LINE FROM ROCK SPRINGS TO CASPER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...WARM AND BREEZY AT TIMES WITH ISOLATED TO WIDELY SCATTERED THUNDERSTORMS...ESPECIALLY IN THE MOUNTAINS. ELEVATED FIRE CONCERNS...ESPECIALLY ALONG AND EAST OF THE DIVIDE. WEDNESDAY THROUGH THURSDAY...A FEW LATE DAY MOUNTAIN THUNDERSTORMS POSSIBLE...CONTINUED WARM AND BREEZY TO WINDY AT TIMES WITH ELEVATED FIRE CONCERNS...ESPECIALLY EAST OF THE DIVIDE AND IN SWEETWATER COUNTY. FRIDAY...WINDY AND WARM ACROSS THE SOUTH WITH ELEVATED FIRE CONCERNS. COOLER IN THE NORTH AND WEST WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. SATURDAY AND SUNDAY...COOLER WITH A CHANCE OF RAIN SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY IN THE NORTH AND WEST. SOME HIGHER ELEVATION SNOW AT TIMES IN THE NORTHWEST MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TEAM RIVERTON
In the hours before
Special weather statement, Aug 31, 1:51 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 151 PM MDT MON AUG 31 2015 WYZ028>030-312300- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER... WAMSUTTER...SUPERIOR 151 PM MDT MON AUG 31 2015 THROUGH 5 PM...THUNDERSTORMS WILL CONTINUE TO FORM ALONG THE SOUTHERN BORDER AND STREAM NORTHEAST THIS AFTERNOON. EXPECT OCCASIONAL LIGHTNING AND WIND GUSTS IN EXCESS OF 40 MPH WITH THE STRONGER STORMS. PLEASE MOVE INDOORS WHEN YOU SEE A STORM APPROACH...ESPECIALLY THOSE ON FLAMING GORGE TODAY.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:03 PM MDT | Special Weather Statement | RIW | Fremont | 42 min |
| Aug 31, 3:11 PM MDT | Fire Weather Watch | RIW | Big Horn, Fremont, Lincoln, Park, Sublette, Sweetwater and 2 more | 20 hr |
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.